Flash Flood, Monroe
- When
- May 17, 4:29 PM EST to 6:00 PM EST
- Where
- Monroe County, Stanford
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.161, -86.523 (the zone’s center; the record gives no point)
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at May 17, 2:15 PM EST, 2 hours 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 215 PM EST MON MAY 17 2004 .DISCUSSION...A COLD FRONT WAS FROM LAKE SUPERIOR TO KANSAS THIS AFTERNOON. HIGH PRESSURE WAS OFF THE EAST COAST. AN UPPER LEVEL SHORT WAVE WAS OVER ILLINOIS. THE SHORT WAVE WAS PRODUCING WIDELY SCATTERED THUNDERSTORMS OVER THE FORECAST AREA. THE SHORT WAVE SHOULD SLIDE PAST THIS EVENING. WILL KEEP ISOLATED/SCATTERED THUNDERSTORMS INTO THE EARLY EVENING EAST AND SOUTH. SMALL DIFFERENCES IN MODELS. THE COLD FRONT IS FORECAST TO MOVE SOUTHEAST TONIGHT AND MOVE INTO THE FORECAST AREA TOMORROW. FRONT IS FORECAST TO BECOME NEARLY PARALLEL TO UPPER FLOW. ETA HAS FRONT BECOMING STATIONARY OVER SOUTH INDIANA TUESDAY NIGHT. FRONT WEAKENS WEDNESDAY. GFS HAS ANOTHER COLD FRONT MOVING OVER THE AREA AND BECOMING ABOUT STATIONARY THURSDAY AND FRIDAY. TWO MAIN ISSUES. ETA CAPES FORECAST BETWEEN 1000 AND 1500 J/KG AS FRONT ENTERS AREA TOMORROW. SHEAR NOT TOO GREAT...SO HAIL AND WIND MAIN STORM THREATS. PRECIPITABLE WATER FORECAST TO BE ABOUT 200 PERCENT OF NORMAL. HEAVY RAIN MAY BE A PROBLEM TUESDAY NIGHT OVER SOUTH PART OF AREA WHERE FRONT WILL BE LOCATED. PRECIPITATION SHOULD DIMINISH WEDNESDAY WHILE FRONT WEAKENS. NEXT FRONT SHOULD BRING PRECIPITATION THURSDAY AND FRIDAY. BY SATURDAY...FRONT SHOULD BE NORTH OF AREA. DEW POINTS ARE HIGH THIS AFTERNOON...BUT SHOULD DROP AFTER THE UPPER SHORT WAVE PASSES. MET AND MAV TEMPERATURES LOOK GOOD. CLOUDS AND PRECIPITATION SHOULD HOLD DOWN HIGH TEMPERATURES TUESDAY AND WEDNESDAY. WARMER LATER IN THE WEEK. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && DS SALLY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 306 PM EST MON MAY 17 2004 INZ021-028>031-035>042-049-181100- BOONE-CARROLL-CLINTON-DELAWARE-FOUNTAIN-HAMILTON-HENRY-HOWARD- MADISON-MONTGOMERY-RANDOLPH-TIPPECANOE-TIPTON-WARREN- 306 PM EST MON MAY 17 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS WITH SMALL HAIL ARE POSSIBLE EARLY THIS EVENING. THUNDERSTORMS WILL BE POSSIBLE AGAIN LATE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY THUNDERSTORMS WILL BE LIKELY TUESDAY AND TUESDAY NIGHT. STORMS MAY PRODUCE LARGE HAIL AND DAMAGING WINDS...MAINLY TUESDAY AFTERNOON. THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY...THURSDAY...FRIDAY... SUNDAY AND MONDAY. SEVERE STORMS COULD OCCUR THURSDAY NIGHT AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED TUESDAY. INZ043>048-051>057-060>065-067>072-181100- BARTHOLOMEW-BROWN-CLAY-DAVIESS-DECATUR-GREENE-HANCOCK-HENDRICKS- JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MARION-MARTIN-MONROE-MORGAN- OWEN-PARKE-PUTNAM-RUSH-SHELBY-SULLIVAN-VERMILLION-VIGO- 306 PM EST MON MAY 17 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS WITH SMALL HAIL ARE POSSIBLE EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY THUNDERSTORMS WILL BE LIKELY TUESDAY AND TUESDAY NIGHT. STORMS MAY PRODUCE LARGE HAIL AND DAMAGING WINDS...MAINLY TUESDAY AFTERNOON AND TUESDAY NIGHT. HEAVY RAINFALL WILL BE POSSIBLE TUESDAY NIGHT. THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY...THURSDAY...FRIDAY... SUNDAY AND MONDAY. SEVERE STORMS COULD OCCUR THURSDAY NIGHT AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED TUESDAY AFTERNOON AND TUESDAY NIGHT.
The Indianapolis radar (KIND), 64 km away, was scanning. The volume nearest the first event began at 21:29 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2004Every state in 2004This day in weather historyWarnings in Indiana, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5401429.